Alert archive / Arkansas / Flash Flood Warnings in 2020
Flash Flood Warning 10, NWS Shreveport, LA
NWS Shreveport, LA issued this flash flood warning at Feb 12, 2020, 7:38 AM CST for 5 counties in Arkansas; Cass County, Texas. It was in force for 3 hr. 6 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Feb 12, 2020, 7:38 AM CST (13:38 UTC)
- Expired
- Feb 12, 2020, 10:45 AM CST
- In force
- 3 hr
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Columbia County, AR, Hempstead County, AR, Lafayette County, AR, Miller County, AR, Nevada County, AR, Cass County, TX
The radar
The Shreveport radar (KSHV), 85 km from the middle of the area, began a volume at 13:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 12, 8:58 AM CST | FLASH FLOOD | 11 Ese Linden, TX | STATE HWY 43 CLOSED AT FRAZIER CREEK. |
| Feb 12, 9:00 AM CST | FLASH FLOOD | 8 S Linden, TX | CR 1640 CLOSED DUE TO FLOODING. |
| Feb 12, 9:02 AM CST | FLASH FLOOD | 6 Wsw Atlanta, TX | CR 1111 CLOSED DUE TO FLOODING. |
| Feb 12, 9:10 AM CST | FLASH FLOOD | 2 Nw Stamps, AR | CR 28 CLOSED DUE TO FLOODING FROM BODCAU CREEK. |
| Feb 12, 9:14 AM CST | FLASH FLOOD | 7 S Lewisville, AR | CR 18 CLOSED DUE TO FLOODING. |
| Feb 12, 10:45 AM CST | FLOOD | 5 S Lewisville, AR | RESIDUAL FLOODING REMAINS ON CR 5, 13, 18, AND ON STATE HWY 313. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this flash flood warning; the first came 80 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 1.6 hours before the alert went out and 82 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 500 m above ground
- 0-6 km bulk shear
- 82 kt
- 0-1 km storm-relative helicity
- 463 m²/s²
- 0-3 km storm-relative helicity
- 530 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.2
The text
As transmitted.
425
WGUS54 KSHV 121338
FFWSHV
ARC027-057-073-091-099-TXC067-121645-
/O.NEW.KSHV.FF.W.0010.200212T1338Z-200212T1645Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Shreveport LA
738 AM CST Wed Feb 12 2020
The National Weather Service in Shreveport has issued a
* Flash Flood Warning for...
Southeastern Hempstead County in southwestern Arkansas...
Miller County in southwestern Arkansas...
Lafayette County in southwestern Arkansas...
Southern Nevada County in southwestern Arkansas...
Northern Columbia County in southwestern Arkansas...
Southeastern Cass County in northeastern Texas...
* Until 1045 AM CST.
* At 737 AM CST, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Up to two inches of rain have
already fallen in the past few hours. Flash flooding is ongoing or
expected to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar indicated.
IMPACT...Flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other
drainage and low lying areas.
* Some locations that will experience flooding include...
Magnolia, Atlanta, Stamps, Waldo, Lewisville, McNeil, Linden, Queen
City, Fouke, Buckner, Rosston, Garland, Willisville, Bodcaw, Bluff
City, Bivins, McLeod, Brightstar, Ravanna and Kildare.
Additional rainfall amounts of 1 to 2 inches are possible in the
warned area over the next few hours.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3377 9311 3338 9312 3338 9305 3302 9389
3302 9404 3295 9404 3288 9421 3288 9466
3292 9466 3316 9431 3329 9405 3327 9404
3330 9404
FLASH FLOOD...RADAR INDICATED
EXPECTED RAINFALL...1-2 INCHES IN 1 HOUR
$$
50What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this flash flood warning went out at Feb 12, 5:58 AM CST, 1 hour 40 minutes earlier.
Area forecast discussion, Feb 12, 5:58 AM CST, 1 hour 40 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Shreveport LA
558 AM CST Wed Feb 12 2020
.AVIATION...
Widespread IFR (to locally LIFR) conditions are expected this
morning due to a combination of low cloud and visibility issues,
with locally heavy rain further complicating the situation over in
TXK/TYR. Low pressure forming over the center of the region will
ensure inclement weather and IFR conditions in all areas through
the bulk of the day with shifting winds. Expect winds to become
northwest in all areas by tonight when conditions will be drying
out and ceilings trending toward MVFR/VFR combos by daybreak
Thursday. But through today, expect more in the way of rain,
although thunderstorms will generally be pretty isolated. /50/
&&
.PREV DISCUSSION... /issued 417 AM CST Wed Feb 12 2020/
SHORT TERM.../now through Thursday Night/
One more day of wet conditions to get through before we get a
needed temporary break from the inclement weather. Heavy rain will
still be a concern for today, although primarily along and north
of the I-20 corridor. Fortunately, the previous threat for severe
thunderstorms for today has shifted mostly east of the region.
Currently, an expansive area of moderate to occasionally heavy
rain (with a few embedded thunderstorms) is pushing northeast into
NE TX and will spread through roughly the I-30 corridor over the
next few hours. The combination of isentropic ascent, high
moisture transport aloft, and strong forcing aloft from the right
entrance region of an impressive jet streak is driving this
activity through midday - and will be the primary focus of the
remaining flash flood threat. Additional totals in the mentioned
areas could locally be up to 3 inches, which could be problematic
given ground saturation from precipitation over the last few
days. Farther east, expect precipitation to be more "showery"
through the bulk of the day, although areas along and north of
the I-20 corridor may still be able to get a localized 2 inches
(especially if they experience a thunderstorm or two). Otherwise,
locations generally along and south of a Lufkin, to Natchitoches,
to Columbia line were pulled from the ongoing flash flood watch
through 6 pm because additional totals predominately under an inch
really should not lead to a significant flash flood threat.
We still expect the stalled front to our southeast to bulge
northwest quickly this morning through midday as the incoming
disturbance to our east (and factors associated with that) lead to
surface low pressure formation in our eastern zones. This low
will then rapidly translate northeast into the Tennessee Valley by
evening and help drag a rather sharp cold front through most of
the Four State region by daybreak Thursday. There will still be a
window for instability to develop in Central Louisiana from late
morning through early afternoon, but mainly just southeast of a
Monroe to Natchitoches line (where highs could approach 70
degrees). It is in these latter areas where the Storm Prediction
Center still is maintaining a MARGINAL risk for severe storms -
but the key point is the focus for the severe storm threat today
is definitely to our east. Outside of the far southeast portion of
the forecast area, expect temperatures to struggle (or fail) to
reach 50 degrees on the cool side of the boundary where clouds
and precipitation will be ubiquitous.
From mid this afternoon through mid evening expect rain to be
gradually clearing out of the region from west to east, although
clouds and drizzle may linger around in the wake of most of the
precipitation for a few hours. We will be dry by late in the night
when temperatures get down to a range of mid 30s to lower 40s.
Thursday will be a seasonably chilly day, despite partly sunny
skies, mainly because northwest winds will impart a wind chill to
ambient temperatures that will only generally peak in a range
from the upper 40s to lower 50s. Winds should lighten up a bit
Thursday night under mostly clear skies. These decent radiational
cooling conditions should allow for a rare (for this winter)
widespread freeze. /50/
LONG TERM.../Friday through Tuesday Night/
A very cold 1037mb sfc high will be crossing the MS river near St
Louis at 12Z Friday and the driving NE winds of late will begin to
slack and veer to E and SE and begin a warming trend. However,
after such a chilly start it will be hard to notice with lower to
middle 50s for highs yet again. Air temps will begin to moderate
well on Saturday back to near average and then even get into the
lower 70s for some on Sunday and then areawide for Monday with the
persistent S/SE wind flow off the Gulf. Lows too will quickly rise
into the 50s by early next week.
Weather wise for the weekend as the big sfc high center moves
farther away from our region, the isentropic ascent will be likely
to develop somewhere. The GFS and ECMWF models vary on timing and
placement of light showers edging back Northward into the area. We
can expect a big increase in the high clouds Friday night with light
rain showers beginning to develop by mid to late morning on Saturday
with coverage of rain shower areas further increasing into the
afternoon if you like the ECMWF anyway. We will see if the GFS comes
around this run. One thing is for sure, the wet pattern is just
warming up for more super wet.
Thunderstorms will be possible by Monday and well beyond with a
super moist SW flow aloft to become established and keep us in the
wet pattern into early Thursday with high chance and likely pops for
much of next week the way it looks now. A cold front will push out
much of the moisture and cut off the main trough, which now slowly
fills and the pattern becomes more zonal overhead for us to have a
break perhaps late in the week. Once again cooler and drier arrives
as we start to look at some crests on rivers, lakes and bayous late
next week and weekend. /24/
PREV DISCUSSION... /issued 1135 PM CST Tue Feb 11 2020/
AVIATION...
No major changes from the 00z TAF package. Mostly IFR across all
sites, with quick drops into LIFR possible throughout the day
today. Rain and thunder are still a concern, so some form of RA,
SHRA, and VCTS are present at all terminals. Visibility is also
expected to fluctuate with the various rounds of precipitation.
Ceilings will start to improve towards the end of this TAF period
at KGGG and KTYR, as the front finally lifts north and moves out
of the region. /44/
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 53 40 52 31 / 100 10 0 0
MLU 66 44 53 30 / 100 50 0 0
DEQ 48 34 47 24 / 100 20 0 0
TXK 47 38 48 27 / 100 10 0 0
ELD 52 39 51 26 / 100 20 0 0
TYR 52 38 48 30 / 100 0 0 0
GGG 52 38 50 29 / 100 0 0 0
LFK 58 40 54 33 / 100 0 0 0
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...Flash Flood Watch through this afternoon for ARZ050-051-059>061-
070>073.
LA...Flash Flood Watch through this afternoon for LAZ001>006-010>014.
OK...Flash Flood Watch through this afternoon for OKZ077.
TX...Flash Flood Watch through this afternoon for TXZ096-097-108>112-
124>126-136>138-149>153.
&&
50/24/50Hazardous weather outlook, Feb 12, 6:34 AM CST, 1 hour 4 minutes before
Hazardous Weather Outlook National Weather Service Shreveport LA 634 AM CST Wed Feb 12 2020 ARZ050-051-059>061-070>073-LAZ001>006-010>014-OKZ077-TXZ096-097- 108>112-124>126-136>138-149>153-131245- Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette- Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-De Soto- Red River-Bienville-Jackson-Ouachita-McCurtain-Bowie-Franklin- Titus-Camp-Morris-Cass-Wood-Upshur-Marion-Smith-Gregg-Harrison- Cherokee-Rusk-Panola-Nacogdoches-Shelby- 634 AM CST Wed Feb 12 2020 This Hazardous Weather Outlook is for southern Arkansas, for northern Louisiana, for northeast Texas and southeast Oklahoma. .DAY ONE...Today and Tonight... Showers and thunderstorms will continue to increase today, but then greatly diminish from west to east this evening as the surface low moves to our east and the cold front moves down into the area overnight. The flash flooding threat will peak today with our already super saturated soils and more heavy rains coming ahead of the cold front. Stay tuned to NOAA weather radio for additional flash flood warnings today. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday... Cold air will spill back into the region fully driving out the rain for a short time. However, light showers will return on Saturday becoming more widespread perhaps into Sunday. Then thunderstorms will resume early in the week and continue for us into midweek ahead of our next cold front. A renewed flash flooding threat will compound high waters on our rivers, bayous and lakes. .SPOTTER INFORMATION STATEMENT... Activation of emergency management personnel, amateur radio operators and storm spotters may be needed today for flash flood reports primarily. LAZ017>022-TXZ165>167-131245- Sabine-Natchitoches-Winn-Grant-Caldwell-La Salle-Angelina- San Augustine- 634 AM CST Wed Feb 12 2020 This Hazardous Weather Outlook is portions of Toledo Bend country from deep east Texas into North central Louisiana. .DAY ONE...Today and Tonight... Showers and thunderstorms will continue to increase today, but then greatly diminish this evening from west to east as the surface low moves to our east. An isolated flash flooding threat will remain a remote possibility today with our already super saturated soils and more heavy rains coming ahead of the cold front tonight. Gusty winds may develop this afternoon in any thunderstorms as the surface low moves across the region. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday... Cold air will spill back into the region fully driving out the rain for a short time. However, light showers will return early on Saturday becoming more widespread perhaps into Sunday. Then thunderstorms will resume early in the week and continue for us into midweek ahead of our next cold front. A renewed flash flooding threat will compound high waters on our rivers, bayous and lakes. .SPOTTER INFORMATION STATEMENT... Activation of emergency management personnel...amateur radio operators and storm spotters should not be needed through tonight. 24
The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 12, 10:09 AM CST | Areal Flood Advisory | SHV | Miller | 2 hr |
| Feb 12, 10:48 AM CST | Areal Flood Warning | SHV | Lafayette, Miller | 6 hr |
| Feb 12, 3:58 PM CST | Areal Flood Warning | SHV | Union | 3 hr |
| Feb 11, 6:51 PM CST | River Flood Warning | SHV | Nacogdoches, Rusk, San Augustine, Shelby | 38 hr |
| Feb 11, 9:57 PM CST | River Flood Warning | SHV | Nacogdoches, Rusk | 46 hr |
| Feb 12, 4:47 AM CST | Areal Flood Advisory | SHV | Smith | 3 hr |
| Feb 12, 6:26 AM CST | Flash Flood Warning | SHV | Gregg, Harrison, Marion, Smith, Upshur, Wood | 6 hr |
| Feb 12, 8:00 AM CST | River Flood Warning | SHV | Gregg, Smith, Upshur, Wood | 16 days |
| Feb 12, 8:00 AM CST | River Flood Warning | SHV | Gregg, Rusk | 3 days |
| Feb 12, 8:00 AM CST | River Flood Warning | SHV | Gregg, Harrison, Panola, Rusk | 59 hr |
| Feb 12, 8:02 AM CST | River Flood Warning | SHV | Anderson, Cherokee, Houston | 31 days |
| Feb 12, 8:03 AM CST | River Flood Warning | SHV | Cherokee, Nacogdoches, Rusk, Smith | 62 hr |
| Feb 12, 10:47 AM CST | River Flood Warning | SHV | Angelina, Cherokee, Nacogdoches | 36 days |
| Feb 12, 12:32 PM CST | Areal Flood Warning | SHV | Gregg, Harrison, Marion, Smith, Upshur | 3 hr |
Nearby
Flash Flood Warnings in Arkansas, 2020Flash Flood Warnings in Texas, 2020Every flash flood warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.